MAUDE Adverse Event Report: ALPHATEC SPINE, INC. INVICTUS; CROSS CONNECTOR INSERTER

ALPHATEC SPINE, INC. INVICTUS; CROSS CONNECTOR INSERTER
Model Number 16021
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 04/13/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history records found no manufacturing, processing or design related irregularities.The instrument was found to be properly manufactured and released in accordance with the device master record.Instrument (16021) was used to supplement a final driver (16022).The 16021 universal cross connector inserter is not designed for the input loads of the final driver sequence.
 
Event or Problem Description
The torque handle did not unlock the cross connector so the inserter was used but it broke inside the cross connector.No injury to the patient but a piece of the inserter driver was retained in the patient.

Brand Name
INVICTUS
Common Device Name
CROSS CONNECTOR INSERTER
Manufacturer (Section D)
ALPHATEC SPINE, INC.
1950 camino vida roble
carlsbad CA 92008
MDR Report Key11822134
Report Number2027467-2021-00024
Device Sequence Number4308488
Product Code LXH
UDI-Device Identifier00190376284637
UDI-Public(01)00190376284637(10)8693301
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K203056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model Number16021
Device Catalogue Number16021
Device Lot Number8693301
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2021
Initial Report FDA Received Date05/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;